MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. ACETABULAR CUP; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. ACETABULAR CUP; HIP COMPONENT
Model Number PHA06220
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluate.
 
Event or Problem Description
Allegedly breakage/splintering of the liner (rim splintred, ceramic particles within the tissue).X-ray before surgery showed ceramic particles near femoral neck.The patient was revised primarily due to a a late low-grade infection (staph.Caprae), not due to the ceramic breakage.Intraoperatively, ceramic insert showed small lesion on rim at three places.Some ceramic particles removed during explantation.Cup and stem were well fixed in bone.Metalback damaged during explantation.(b)(6).

Brand Name
ACETABULAR CUP
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key10233797
Report Number3010536692-2020-00468
Device Sequence Number548048
Product Code HWT
UDI-Device IdentifierM684PHA062201
UDI-PublicM684PHA062201
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHA06220
Device Catalogue NumberPHA06220
Device Lot Number1755318
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/16/2020
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer06/16/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date08/28/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR
Patient Weight120